Alert archive / Alabama / Areal Flood Advisories in 2021
Areal Flood Advisory 49, NWS Birmingham, AL
NWS Birmingham, AL issued this areal flood advisory at Jun 11, 2021, 9:46 AM CDT for Tuscaloosa County, Alabama. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 9:46 AM CDT (14:46 UTC)
- Expired
- Jun 11, 2021, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 64 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747
WGUS84 KBMX 111446
FLSBMX
Flood Advisory
National Weather Service Birmingham AL
946 AM CDT Fri Jun 11 2021
ALC125-111745-
/O.NEW.KBMX.FA.Y.0049.210611T1446Z-210611T1745Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tuscaloosa AL-
946 AM CDT Fri Jun 11 2021
The National Weather Service in Birmingham has issued a
* Urban and Small Stream Flood Advisory for...
Tuscaloosa County in west central Alabama...
* Until 1245 PM CDT.
* At 946 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
* Some locations that will experience flooding include...
Tuscaloosa, Northport, Holt, Brookwood, Coaling, Vance, Coker,
Bryant Denny Stadium, Tuscaloosa Amphitheater, University Mall,
Tuscaloosa Regional Airport, McFarland Mall, Deerlick Creek
Campgrounds, Shelton State Community College, Lake Lurleen State
Park, Binion Creek Landing, Samantha, Lake Wildwood, Mercedes Benz
Of Alabama and Abernant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3352 8784 3351 8763 3331 8717 3320 8719
3320 8720 3314 8720 3314 8731 3301 8732
3304 8782
$$
08What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this areal flood advisory went out at Jun 11, 6:32 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 11, 6:32 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 632 AM CDT Fri Jun 11 2021 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0330 AM CDT Fri Jun 11 2021/ Through Saturday. The broad mid to upper level troughing centered over the Ohio Valley will continue to slowly slide eastward today. However, we remain in a very wet pattern through Saturday. Today's rain chances chances look to be the highest of the next 2 days and already are being realized with convection in northern MS. Showers and storms will continue to build and develop this morning and into the afternoon across northern MS and AL and then slide east-southeast through the day. Will once again go with well above normal rain chances for the area. We will need to monitor any training through the morning and into the afternoon as convection increases across the area. Added in the threat to HWO for the west, but will hold off on a Flash Flood Watch as activity, while widespread, may only result in locally heavy rainfall totals. Coverage decreases in the evening, but isolated to scattered showers/storms will remain possible as they have for the past week. The next round should be further south on Saturday, with the highest rain chances across the souther counties. 16 .LONG TERM... /Updated at 0330 AM CDT Fri Jun 11 2021/ Sunday through Thursday. A mid- to upper-level ridge will increase its prominence across the western CONUS Sunday and into early next week. Medium-range guidance suggests H5 heights ~600 dam near the Colorado Rockies by Tuesday. Meanwhile, the amplifying jet stream will feature a strong longwave trough across Quebec and Ontario before rotating into the Northeast by mid next week. With these extensive synoptic feature in play in place to our west and to our north, antecedent weaknesses aloft across the Southeast will continue slowly displace toward the Gulf Coast and FL Peninsula on Sunday. This will coincide with transition to northerly flow across Central AL and decreasing diurnally-driven convective rain chances as lower tropospheric moisture content settles over the Deep South. Best PoPs are across the southern forecast area for Sunday due to proximity to better moisture and the lingering, elongated upper- level trough stretched along the northern Gulf Coast. This sort of PoP trend is expected to persist for much of the extended forecast period as we remain in a relatively slow moving pattern across the CONUS, generally speaking. Temperatures will be a trade off as drier air will help increase diurnal temperature ranges. Highs in the upper 80s to lower 90s are expected through Wednesday. Throughout this time daily convective activity should remain maximized near the I-10 corridor where the sea breeze will foster showers/thunderstorms along an axis of relatively high theta-e content positioned along the Gulf Coast. 40/Sizemore && .AVIATION... 12Z TAF Discussion. Low clouds and scattered showers out there this morning. Impact wise the activity has held off at most sites. Look for the clouds to lift and we will see more activity blossom through the morning and into the afternoon, with showers/storms becoming widespread once again. Impacts will be most felt by the showers/storms briefly as activity will move fairly briskly from west to east. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. Also KTOI has 16 && .FIRE WEATHER... Relative humidity values remain quite elevated for the next couple of days with scattered to numerous showers and thunderstorms, mainly during the afternoons. Depending on the rain coverage, patchy fog will be possible each night. West-southwest 20 ft winds are expected today at 5-10 mph. Winds become more northwesterly by Saturday. A decreasing moisture trend is expected Sunday and early next week. This will decrease overall rain chances and allow for warmer afternoons. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 86 69 91 69 91 / 80 40 40 10 20 Anniston 85 71 90 70 90 / 80 50 50 10 20 Birmingham 85 71 90 71 91 / 80 50 50 20 20 Tuscaloosa 85 71 91 72 92 / 80 50 50 20 30 Calera 84 71 90 72 91 / 80 50 50 20 20 Auburn 83 71 87 71 89 / 80 60 60 20 20 Montgomery 89 72 92 72 93 / 80 60 60 20 30 Troy 88 71 90 72 92 / 80 60 70 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 11, 8:07 AM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 807 AM CDT Fri Jun 11 2021 ALZ011>015-017>050-121615- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 807 AM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Numerous showers and thunderstorms will impact Central Alabama through the evening hours. With heavy downpours at times and storms moving over already saturated ground, there will be a chance for localized flooding across northern and central portions of Central Alabama. Minor flooding is expected to develop along the Tombigbee River basin today. Please see river flood statements for specific details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Minor flooding is expected to continue along portions of the Tombigbee River basin on through at least Tuesday. Please see river flood statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:47 AM CDT | Flash Flood Warning | BMX | Tuscaloosa | 118 min |
| Jun 11, 12:10 PM CDT | Special Weather Statement | BMX | Pickens | 65 min |
| Jun 11, 12:18 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 42 min |
| Jun 11, 12:47 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 3 hr |
| Jun 11, 12:52 PM CDT | Areal Flood Advisory | BMX | Pickens | 3 hr |
| Jun 11, 1:37 PM CDT | Flash Flood Warning | BMX | Pickens | 2 hr |
| Jun 11, 2:14 PM CDT | Special Weather Statement | BMX | Greene | 31 min |
| Jun 11, 2:25 PM CDT | Areal Flood Advisory | BMX | Greene, Hale, Pickens | 4 hr |
| Jun 11, 2:45 PM CDT | Special Weather Statement | BMX | Macon | 45 min |
| Jun 11, 3:17 PM CDT | Special Weather Statement | BMX | Tallapoosa | 28 min |
| Jun 11, 3:32 PM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Jun 11, 3:36 PM CDT | Special Weather Statement | BMX | Marion | 39 min |
| Jun 11, 3:45 PM CDT | Special Weather Statement | BMX | Marion | 30 min |
| Jun 11, 3:49 PM CDT | Special Weather Statement | BMX | Russell | 26 min |
| Jun 11, 4:45 PM CDT | Special Weather Statement | BMX | Winston | 45 min |
| Jun 11, 5:16 PM CDT | Special Weather Statement | BMX | Marion | 44 min |
| Jun 11, 5:17 PM CDT | Special Weather Statement | BMX | Lamar | 28 min |
Nearby
Areal Flood Advisories in Alabama, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.